Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 28, 2012, 3:00 PM CDT for 27 counties in Illinois. It took effect at Oct 29, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 3:00 PM CDT (20:00 UTC)
- In effect from
- Oct 29, 2012, 2:00 AM CDT
- Expired
- Oct 29, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 8 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS73 KILX 282000 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SUN OCT 28 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT... ANOTHER COLD NIGHT IS IN STORE ACROSS CENTRAL ILLINOIS TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATER THIS EVENING...TEMPERATURES WILL BEGIN TO DROP OFF. OVERNIGHT LOWS WILL GENERALLY BOTTOM OUT AROUND 30 DEGREES...WITH A FEW FAVORED LOW-LYING SPOTS DIPPING INTO THE UPPER 20S. ILZ027>031-036>038-040>045-047>056-061-062-066-290900- /O.NEW.KILX.FZ.W.0007.121029T0700Z-121029T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY- CUMBERLAND-EFFINGHAM- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM 300 PM CDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30 DEGREES ALONG AND WEST OF I-57. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY MONDAY MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARNES
3 follow-up statements
718 WWUS73 KILX 290410 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1110 PM CDT SUN OCT 28 2012 ...FREEZING TEMPERATURES EXPECTED EARLY MONDAY MORNING... ANOTHER COLD NIGHT IS IN STORE ACROSS CENTRAL ILLINOIS TONIGHT. THE COMBINATION OF A CLEAR SKY AND LIGHTER WIND SPEEDS WILL ALLOW FOR EARLY MORNING TEMPERATURES TO BOTTOM OUT AROUND 30 DEGREES...WITH A FEW FAVORED LOW-LYING SPOTS DIPPING INTO THE UPPER 20S. ILZ027>031-036>038-040>045-047>056-061-062-066-291300- /O.CON.KILX.FZ.W.0007.121029T0700Z-121029T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY- CUMBERLAND-EFFINGHAM- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM 1110 PM CDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES ALONG AND WEST OF I-57 EARLY MONDAY MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
493 WWUS73 KILX 290840 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 340 AM CDT MON OCT 29 2012 ...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... ILZ027>031-036>038-040>045-047>056-061-062-066-291300- /O.CON.KILX.FZ.W.0007.000000T0000Z-121029T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY- CUMBERLAND-EFFINGHAM- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM 340 AM CDT MON OCT 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES ALONG AND WEST OF I-57 EARLY THIS MORNING. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SHIMON
097 WWUS73 KILX 291254 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 754 AM CDT MON OCT 29 2012 ILZ027>031-036>038-040>045-047>056-061-062-066-291400- /O.EXP.KILX.FZ.W.0007.000000T0000Z-121029T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY- CUMBERLAND-EFFINGHAM- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM 754 AM CDT MON OCT 29 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... WITH THE ONSET OF SUNRISE...TEMPERATURES WILL RISE BACK UP ABOVE FREEZING AFTER 8 AM CDT. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT THAT TIME. $$ SHIMON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:53 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 28, 2:53 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 253 PM CDT SUN OCT 28 2012 .DISCUSSION... ISSUED 253 PM CDT SUN OCT 28 2012 SHORT TERM...TONIGHT THROUGH WEDNESDAY MOSTLY CLOUDY SKIES CURRENTLY PREVAIL ACROSS CENTRAL AND SOUTHEAST ILLINOIS...HOWEVER THIS LARGELY DIURNAL CLOUDINESS WILL DISSIPATE AFTER SUNSET. THE 4000 TO 5000FT CLOUDS ARE BEST REPRESENTED BY THE NAM 850MB RH FIELD...WHICH SHOWS MOISTURE PUSHING FURTHER SOUTHWARD AND DIMINISHING BETWEEN 00Z AND 03Z. AM THEREFORE EXPECTING MOSTLY CLEAR CONDITIONS ACROSS THE BOARD BY LATE EVENING. WITH CLEAR SKIES OVERNIGHT...LOW TEMPERATURES WILL ONCE AGAIN DROP TO AROUND OR SLIGHTLY BELOW FREEZING IN MANY LOCATIONS. AS HAS BEEN THE CASE FOR THE PAST FEW NIGHTS...THE STRONGEST WINDS OF BETWEEN 8 AND 10 MPH WILL PERSIST ALONG THE ILLINOIS/INDIANA BORDER...WITH LIGHTER WINDS OF AROUND 5 MPH FURTHER WEST ACROSS THE ILLINOIS RIVER VALLEY. THE SLIGHTLY STRONGER WINDS ACROSS THE FAR E/SE KILX CWA SHOULD MIX THE ATMOSPHERE ENOUGH TO KEEP LOWS A DEGREE OR TWO ABOVE FREEZING. ELSEWHERE...RADIATIONAL COOLING WILL ALLOW OVERNIGHT TEMPS TO DIP INTO THE UPPER 20S AND LOWER 30S. WILL THEREFORE ISSUE A FREEZE WARNING FOR MUCH OF CENTRAL ILLINOIS...ENCOMPASSING ALL AREAS ALONG AND WEST OF I-57. AS HURRICANE SANDY TRACKS NORTHWARD TOWARD NEW JERSEY...LOW-LEVEL FLOW WILL GRADUALLY BACK FROM N/NE THIS EVENING TO N/NW ON MONDAY. THIS PARTICULAR FETCH WILL TEND TO KEEP ANY LAKE-ENHANCED CLOUD COVER FROM LAKE MICHIGAN FURTHER EAST ACROSS INDIANA. NAM 850MB FIELD SHOWS THIS TREND QUITE NICELY...SUGGESTING A MOSTLY SUNNY DAY ACROSS MUCH OF THE AREA...WITH SCATTERED TO BROKEN CLOUD COVER ALONG THE ILLINOIS/INDIANA BORDER. DESPITE THE INCREASED SUNSHINE...COOL NORTHERLY FLOW WILL KEEP AFTERNOON HIGHS IN THE LOWER TO MIDDLE 50S. IN ADDITION TO THE COOL CONDITIONS...THE WIND WILL INCREASE AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF SANDY. FORECAST SOUNDINGS AND NUMERIC GUIDANCE SUGGEST N/NW WINDS GUSTING TO BETWEEN 25 AND 30 MPH ALONG AND EAST OF I-57...WITH 15 TO 20 MPH GUSTS FURTHER WEST. ALL MODELS BRING HURRICANE SANDY ONSHORE ACROSS NEW JERSEY MONDAY EVENING...THEN TRACK THE POWERFUL SYSTEM ONLY VERY SLOWLY NORTHWARD INTO NEW ENGLAND BY WEDNESDAY. THIS PARTICULAR TRACK KEEPS ANY PRECIP EAST OF ILLINOIS ACROSS INDIANA AND OHIO TUESDAY INTO WEDNESDAY. FURTHER WEST...SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM WILL ENSURE MOSTLY SUNNY AND DRY CONDITIONS BOTH DAYS. MAIN WEATHER IMPACT FROM SANDY ACROSS CENTRAL ILLINOIS WILL BE INCREASED WINDS...WITH TUESDAY APPEARING TO BE THE WINDIEST DAY. FORECAST SOUNDINGS AND NUMERIC GUIDANCE INDICATE N/NW GUSTS OF 35 TO 40 MPH ALONG AND EAST OF I-57...WITH 25 TO 30 MPH GUSTS ACROSS THE REMAINDER OF THE AREA. LONG TERM...THURSDAY THROUGH SUNDAY DEEP UPPER LOW ASSOCIATED WITH THE REMNANTS OF SANDY WILL LIFT INTO EASTERN CANADA BY THE END OF THE WEEK...ALLOWING UPPER HEIGHTS TO RISE ACROSS THE MIDWEST. END RESULT WILL BE A WARMING TREND...WITH HIGHS REACHING THE UPPER 50S TO AROUND 60 ON FRIDAY...THEN INTO THE 60S BY SATURDAY. MODELS STILL DISAGREE ABOUT THE NEXT APPROACHING STORM SYSTEM EARLY NEXT WEEK...WITH THE ECMWF CONTINUING TO BE THE MORE AMPLIFIED AND THUS SLOWER MODEL. BOTH THE GFS AND ECMWF TRACK AN UPPER SHORT-WAVE ONTO THE WEST COAST BY THURSDAY/FRIDAY...THEN AMPLIFY IT AS IT CROSSES THE ROCKIES OVER THE WEEKEND. THE DIFFERENCE LIES IN HOW MUCH AMPLIFICATION OCCURS. THE MORE PROGRESSIVE GFS BRINGS THE WAVE AND ASSOCIATED FRONT INTO ILLINOIS AS QUICKLY AS SATURDAY NIGHT INTO SUNDAY...WHILE THE SLOWER ECMWF HOLDS IT BACK UNTIL SUNDAY NIGHT INTO MONDAY. GIVEN TIMING DISCREPANCY...WILL ONLY MENTION LOW CHANCE POPS ACROSS THE WESTERN HALF OF THE CWA ON SUNDAY...WITH BETTER RAIN CHANCES LIKELY ARRIVING SUNDAY NIGHT INTO MONDAY. BARNES && .AVIATION... ISSUED 1227 PM CDT SUN OCT 28 2012 VFR CONDITIONS WILL CONTINUE AT ALL SITES NEXT 24HRS. SCATTERED TO BROKEN CLOUD COVER THAT HAS MOVED IN FROM THE NORTHEAST...OFF LAKE MICH...WILL CONTINUE THROUGH THE AFTERNOON. CMI/DEC/BMI LOOK TO BE MAINLY BROKEN THIS AFTERNOON WITH CONDITIONS BECOMING SCATTERED TOWARD EVENING. PIA AND SPI SHOULD REMAIN MAINLY SCATTERED WITH PERIODS OF BROKEN CLOUDS THROUGH AFTERNOON. CLOUDS SHOULD THEN CLEAR THIS EVENING AND REMAIN CLEAR OVERNIGHT AND INTO TOMORROW AS THE SFC RIDGE SLOWLY MOVES CLOSER TO THE AREA. WINDS WILL BE N-NE THIS AFTERNOON...NORTHERLY TONIGHT AND THEN N-NW TOMORROW. WIND SPEEDS WILL BE STRONGEST IN THE EAST THROUGH THE PERIOD WITH LIGHTER WINDS WEST AND OVERNIGHT. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 8 AM CDT MONDAY FOR ILZ027>031- 036>038-040>045-047>056-061-062-066. &&
Hazardous weather outlook, Oct 28, 2:54 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT SUN OCT 28 2012 ILZ027>031-036>038-040>045-047>056-061-062-066-291100- CASS-CHAMPAIGN-CHRISTIAN-COLES-CUMBERLAND-DE WITT-DOUGLAS- EFFINGHAM-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK- TAZEWELL-WOODFORD- 254 PM CDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW TEMPERATURES BELOW FREEZING ARE LIKELY TONIGHT INTO MONDAY MORNING. THESE CHILLY CONDITIONS MAY HARM ANY REMAINING TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ046-057-063-067-068-071>073-291100- CLARK-CLAY-CRAWFORD-EDGAR-JASPER-LAWRENCE-RICHLAND-VERMILION- 254 PM CDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
Nearby
Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.